Discussions that mention synthroid

General Health board


My doctor prescribed Effexor for me because he thinks I may have an anxiety disorder. Well I refuse to take this drug or any other antidepressant. I have read about the horrible withdrawals and side effects. No no no. Not taking it. I like my brain the way it is! It's enough that I have to take synthroid forever but I'm not taking these things. They can't force anything on you right? It's a free country! If he makes a deal out of it I'm finding a new doctor. So there!!!!!!!!!!!
:mad:
It is no different than taking the synthroid. What are you so afraid and defensive about? Depression and anxiety are nothing to be ashamed of, so I am puzzled that you will treat your physical ailments, but will let your psycholgical health go untreated??? Sounds strange to me.
Have you visited the Thyroid Healthboard? I'm there most of the time.

I urge you to make very sure your thyroid is being effectively treated, because it can cause mild depression and other symptoms that MDs often mistake for mental illness and anxiety. Thyroid is one of the most undertreated and maltreated of any illness there is. If you have any recent thyroid labs you don't mind sharing with the regulars on the Thyroid board, someone there can help you determine what your MD may be missing in your treatment and make suggestions about what you should ask for.

I'm on your side. Don't let anyone force meds on you that you think are inappropriate, but make sure the ones you're willing to take - like Synthroid - are giving you the most bang for your buck!
I look at the thyroid board a bit. My 2nd thyroid test(TSH) came out normal. I have only ever taken 0.05 mg of Synthroid. And I only took it for like a month and I got the blood test done again.I am actually feeling tons better right now. I'm not freezing my butt off all the time and I have loads of energy! Maybe it was the thyroid. I also have my high blood pressure and tinnitus to deal with.. oh well...I still don't want antidepressants. Everyone gets a bit depressedand and anxious at times. I don't think we all need drugs for that. Of course doctors would tell you otherwise.
:bouncing:
So... Do I understand correctly that you've stopped taking Synthroid?

If so, you really ought to know that low thyroid can cause exactly the kind of symptoms you still have... anxiety, depression, high BP, tinnitus... probably a few other things you haven't mentioned. Also, taking the med for only a month didn't fix the coldness and low energy permanently. Eventually, those will return.

Thyroid levels affect every single body system in some way. When there isn't enough, anything can go wrong, either physically or mentally. Low thyroid is generally a condition "for life"; if you need supplemental hormone, you'd be better off to educate yourself about it and learn to live with it in peace. There are loads of MDs out there who'd rather medicate for every single symptom rather than to fix the source of the multitude of problems. You might have met one... the AD-prescriber.

Hope you'll think about all this.
No, am still taking the Synthroid. I know I will always have to take it.